Madgy56
  • 3 replies
  • 881 views
  • 3 followings
Madgy56, January 16,  2019  8:25am EST

AFib because of sleep apnea

Hi, 

I am new here. In November I had a AFib after I woke up. I went to the emergency room and it went back on it’s own. The consulting doctor put me on metropopal. I have reactions to the medicine. Because I was a new patient, I had to wait until last week to see the Cardiologist. My family doctor took me off the metropopal and put me on diltazem. It was tolerable. Last Thursday when I went in to see him he took me off all medicine and I have a heart monitor to wear for 30 days. Because I have no calcium blockage he feelsI may not need medicine.

My question, I still have some spikes in my heart rate. I also have had a Fitbit for the last year. I went for a walk yesterday and my rate went to 132, but went down to 70 right after I quit. Is fluctuation normal after coming off these drugs and low long does it last.

3 Replies
  • Spencer
    Spencer, January 16,  2019  9:11am EST
    IMG_0690.png (1).

    Madgy56 - I have had similar experiences with the drugs.   I could tolerate some but not others, so the mix was always being adjusted.  I would walk to get some exercise, but the drugs did drive up the heart rate while walking.  Attached is a report of my heart rate while slowly walking my puppy on flat ground at a very slow pace.  

    The best part is that eventually my body adjusted to the drugs and I could start to function more normally.  

    Talk with your doc about your symptoms.  Make a list as you wait for the next appt.  You need to tell them as much as possible.  But, I would guess that you should stabilize out soon.  Your best info will come from your doc.

    Spencer

    In the Sunlight

  • Heartfe6878
    Heartfe6878, January 16,  2019  3:52pm EST

    Hi!

    Did your doctor order a sleep study? After my sleep study my afib went away for 9 months. and each time it appears we check my bipap to see if it is playing a hand in my picture......Also have you looked into AliveCor Cartia app or the I phone Kartia watch. This way you can document what you are feeling and take it into the doctor or email him if he allows this when you have your spikes in Rhythm.  This will help you move faster through this and get a definitive picture to your doctor..

    I could not take Metropol...They  then put me on Dilitazem. I have been on it for 9 years now.Like a good pair of shoes medicines need to fit the person....

    I was under the impression that one bout of afib means that there might be others comeing...You might ask others to speak to this....

  • Madgy56
    Madgy56, January 16,  2019  7:38pm EST

    Yes, I had the sleep study done, then that afternoon I had my AFib. Because I was anew patient I had to wait 1 1/2 months to see the doctor. I have a really hard time taking medicine. Most medicines, I have bad reactions to. 

    It has been 6 days since I took my last dose of diltazem.

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active